Alert archive / California / Wind Advisories in 2023

Wind Advisory 49, NWS Los Angeles, CA

April 30, 2023Los Angeles County, Santa Barbara County, California

NWS Los Angeles, CA issued this wind advisory at Apr 30, 2023, 3:00 AM PDT for Los Angeles County, Santa Barbara County, California. It took effect at Apr 30, 2023, 10:00 AM PDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2023, 3:00 AM PDT (10:00 UTC)
In effect from
Apr 30, 2023, 10:00 AM PDT
Expired
May 1, 2023, 9:00 AM PDT
In force
23 hr
Issued by
NWS Los Angeles, CA

Counties Los Angeles County, CA, Santa Barbara County, CA

The radar

The Los Angeles radar (KVTX), 6 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 00:00Z, 10.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 00:00Z on 2023-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 00:00Z on 2023-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1200 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

201 
WWUS76 KLOX 301000
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
300 AM PDT Sun Apr 30 2023

CAZ381-382-301800-
/O.NEW.KLOX.WI.Y.0049.230430T1700Z-230501T0500Z/
Western Antelope Valley Foothills-
Eastern Antelope Valley Foothills-
Including the cities of Elizabeth Lake, Lake Palmdale, Valyermo, 
Llano, and Pearblossom
300 AM PDT Sun Apr 30 2023

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT
THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Western Antelope Valley Foothills and Eastern Antelope 
  Valley Foothills.

* WHEN...From 10 AM this morning to 10 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  Areas of blowing dust can suddenly and dangerously reduce
  visibilities to near zero. Roadways affected by gusty cross
  winds and blowing dust may include Highways 14 and 138 and
  Elizabeth Lake Road. Tree limbs could be blown down and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ346-301800-
/O.NEW.KLOX.WI.Y.0049.230430T1700Z-230501T0200Z/
Santa Barbara County Central Coast Beaches-
Including the cities of Lompoc and Vandenberg Space Force Base
300 AM PDT Sun Apr 30 2023

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT
THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Santa Barbara County Central Coast Beaches.

* WHEN...From 10 AM this morning to 7 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  Roadways affected by gusty cross winds may include Highway 1. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ349-351-301800-
/O.NEW.KLOX.WI.Y.0049.230501T0000Z-230501T1000Z/
Santa Barbara County Southwestern Coast-
Santa Ynez Mountains Western Range-
Including the cities of El Capitan State Beach, Gaviota, 
Jalama Beach, Refugio State Beach, and San Marcos Pass
300 AM PDT Sun Apr 30 2023

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT
MONDAY...

* WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Santa Barbara County Southwestern Coast and Santa Ynez 
  Mountains Western Range.

* WHEN...From 5 PM this afternoon to 3 AM PDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  Roadways affected by gusty cross winds may include Highways 101
  and 154. Tree limbs could be blown down and a few power outages
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Hall
6 follow-up statements
731 
WWUS76 KLOX 301801
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1101 AM PDT Sun Apr 30 2023

CAZ381-382-010215-
/O.CON.KLOX.WI.Y.0049.000000T0000Z-230501T0500Z/
Western Antelope Valley Foothills-
Eastern Antelope Valley Foothills-
Including the cities of Elizabeth Lake, Lake Palmdale, Valyermo, 
Llano, and Pearblossom
1101 AM PDT Sun Apr 30 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Western Antelope Valley Foothills and Eastern Antelope 
  Valley Foothills.

* WHEN...From 10 AM this morning to 10 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  Areas of blowing dust can suddenly and dangerously reduce
  visibilities to near zero. Roadways affected by gusty cross
  winds and blowing dust may include Highways 14 and 138 and
  Elizabeth Lake Road. Tree limbs could be blown down and a few
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ346-010200-
/O.CON.KLOX.WI.Y.0049.000000T0000Z-230501T0200Z/
Santa Barbara County Central Coast Beaches-
Including the cities of Lompoc and Vandenberg Space Force Base
1101 AM PDT Sun Apr 30 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Santa Barbara County Central Coast Beaches.

* WHEN...From 10 AM this morning to 7 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  Roadways affected by gusty cross winds may include Highway 1.
  Tree limbs could be blown down and a few power outages may
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ349-351-010215-
/O.CON.KLOX.WI.Y.0049.230501T0000Z-230501T1000Z/
Santa Barbara County Southwestern Coast-
Santa Ynez Mountains Western Range-
Including the cities of El Capitan State Beach, Gaviota, 
Jalama Beach, Refugio State Beach, and San Marcos Pass
1101 AM PDT Sun Apr 30 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
3 AM PDT MONDAY...

* WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Santa Barbara County Southwestern Coast and Santa Ynez 
  Mountains Western Range.

* WHEN...From 5 PM this afternoon to 3 AM PDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  Roadways affected by gusty cross winds may include Highways 101
  and 154. Tree limbs could be blown down and a few power outages
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
094 
WWUS76 KLOX 302100
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
200 PM PDT Sun Apr 30 2023

CAZ381-382-010500-
/O.CON.KLOX.WI.Y.0049.000000T0000Z-230501T0500Z/
Western Antelope Valley Foothills-
Eastern Antelope Valley Foothills-
Including the cities of Elizabeth Lake, Lake Palmdale, Valyermo, 
Llano, and Pearblossom
200 PM PDT Sun Apr 30 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Western Antelope Valley Foothills and Eastern Antelope 
  Valley Foothills.

* WHEN...Until 10 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  Areas of blowing dust can suddenly and dangerously reduce
  visibilities to near zero. Roadways affected by gusty cross
  winds and blowing dust may include Highways 14 and 138 and
  Elizabeth Lake Road. Tree limbs could be blown down and a few
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ346-010200-
/O.CON.KLOX.WI.Y.0049.000000T0000Z-230501T0200Z/
Santa Barbara County Central Coast Beaches-
Including the cities of Lompoc and Vandenberg Space Force Base
200 PM PDT Sun Apr 30 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Santa Barbara County Central Coast Beaches.

* WHEN...Until 7 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Roadways affected by gusty cross winds may include Highway 1. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ349-351-010515-
/O.CON.KLOX.WI.Y.0049.230501T0000Z-230501T1000Z/
Santa Barbara County Southwestern Coast-
Santa Ynez Mountains Western Range-
Including the cities of El Capitan State Beach, Gaviota, 
Jalama Beach, Refugio State Beach, and San Marcos Pass
200 PM PDT Sun Apr 30 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
3 AM PDT MONDAY...

* WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Santa Barbara County Southwestern Coast and Santa Ynez 
  Mountains Western Range.

* WHEN...Until 3 AM PDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  Roadways affected by gusty cross winds may include Highways 101
  and 154. Tree limbs could be blown down and a few power outages
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
698 
WWUS76 KLOX 010255
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
755 PM PDT Sun Apr 30 2023

CAZ381-382-010500-
/O.CON.KLOX.WI.Y.0049.000000T0000Z-230501T0500Z/
Western Antelope Valley Foothills-
Eastern Antelope Valley Foothills-
Including the cities of Elizabeth Lake, Lake Palmdale, Valyermo, 
Llano, and Pearblossom
755 PM PDT Sun Apr 30 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Western Antelope Valley Foothills and Eastern Antelope 
  Valley Foothills.

* WHEN...Until 10 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Areas of blowing dust can suddenly and dangerously reduce 
  visibilities to near zero. Roadways affected by gusty cross 
  winds and blowing dust may include Highways 14 and 138 and 
  Elizabeth Lake Road. Tree limbs could be blown down and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ349-351-011000-
/O.CON.KLOX.WI.Y.0049.000000T0000Z-230501T1000Z/
Santa Barbara County Southwestern Coast-
Santa Ynez Mountains Western Range-
Including the cities of El Capitan State Beach, Gaviota, 
Jalama Beach, Refugio State Beach, and San Marcos Pass
755 PM PDT Sun Apr 30 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Santa Barbara County Southwestern Coast and Santa Ynez 
  Mountains Western Range.

* WHEN...Until 3 AM PDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Roadways affected by gusty cross winds may include Highways 
  101 and 154. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Gomberg
539 
WWUS76 KLOX 010542
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1042 PM PDT Sun Apr 30 2023

CAZ349-351-011000-
/O.CON.KLOX.WI.Y.0049.000000T0000Z-230501T1000Z/
Santa Barbara County Southwestern Coast-
Santa Ynez Mountains Western Range-
Including the cities of El Capitan State Beach, Gaviota, 
Jalama Beach, Refugio State Beach, and San Marcos Pass
1042 PM PDT Sun Apr 30 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Santa Barbara County Southwestern Coast and Santa Ynez 
  Mountains Western Range.

* WHEN...Until 3 AM PDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Roadways affected by gusty cross winds may include Highways 
  101 and 154. Tree limbs could be blown down and a few power 
  outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
905 
WWUS76 KLOX 010940
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
240 AM PDT Mon May 1 2023

CAZ379>383-011745-
/O.NEW.KLOX.WI.Y.0050.230501T1600Z-230502T0500Z/
Western San Gabriel Mountains and Highway 14 Corridor-
Eastern San Gabriel Mountains-Western Antelope Valley Foothills-
Eastern Antelope Valley Foothills-Antelope Valley-
Including the cities of Acton, Warm Springs, Mill Creek, 
Mount Wilson, Mount Baldy, Wrightwood, The Angeles Crest Highway,
Elizabeth Lake, Lake Palmdale, Valyermo, Llano, Pearblossom, 
Palmdale, Lancaster, and Lake Los Angeles
240 AM PDT Mon May 1 2023

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM PDT
THIS EVENING...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Western San Gabriel Mountains and Highway 14 Corridor, 
  Eastern San Gabriel Mountains, Western Antelope Valley 
  Foothills, Eastern Antelope Valley Foothills and Antelope 
  Valley.

* WHEN...From 9 AM this morning to 10 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  Areas of blowing dust can suddenly and dangerously reduce
  visibilities to near zero. Roadways that may be affected by
  gusty cross winds and blowing dust include Highways 14 and 138.
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ340-346-011745-
/O.NEW.KLOX.WI.Y.0050.230501T1600Z-230502T0200Z/
San Luis Obispo County Beaches-
Santa Barbara County Central Coast Beaches-
Including the cities of Arroyo Grande, Avila Beach, Cambria, 
Morro Bay, Pismo Beach, Lompoc, and Vandenberg Space Force Base
240 AM PDT Mon May 1 2023

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PDT
THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...San Luis Obispo County Beaches and Santa Barbara 
  County Central Coast Beaches.

* WHEN...From 9 AM this morning to 7 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  Roadways that may be affected by gusty cross winds include
  Highways 1 and 101. Tree limbs could be blown down and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ349-351-011600-
/O.EXT.KLOX.WI.Y.0049.000000T0000Z-230501T1600Z/
Santa Barbara County Southwestern Coast-
Santa Ynez Mountains Western Range-
Including the cities of El Capitan State Beach, Gaviota, 
Jalama Beach, Refugio State Beach, and San Marcos Pass
240 AM PDT Mon May 1 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Santa Barbara County Southwestern Coast and Santa Ynez 
  Mountains Western Range.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  Roadways affected by gusty cross winds may include Highways 101
  and 154. Tree limbs could be blown down and a few power outages
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Hall
563 
WWUS76 KLOX 011533
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
833 AM PDT Mon May 1 2023

CAZ349-351-011645-
/O.EXP.KLOX.WI.Y.0049.000000T0000Z-230501T1600Z/
Santa Barbara County Southwestern Coast-
Santa Ynez Mountains Western Range-
Including the cities of El Capitan State Beach, Gaviota, 
Jalama Beach, Refugio State Beach, and San Marcos Pass
833 AM PDT Mon May 1 2023

...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

Winds have diminished below advisory levels. 

$$

CAZ379>383-020215-
/O.CON.KLOX.WI.Y.0050.230501T1600Z-230502T0500Z/
Western San Gabriel Mountains and Highway 14 Corridor-
Eastern San Gabriel Mountains-Western Antelope Valley Foothills-
Eastern Antelope Valley Foothills-Antelope Valley-
Including the cities of Acton, Warm Springs, Mill Creek, 
Mount Wilson, Mount Baldy, Wrightwood, The Angeles Crest Highway,
Elizabeth Lake, Lake Palmdale, Valyermo, Llano, Pearblossom, 
Palmdale, Lancaster, and Lake Los Angeles
833 AM PDT Mon May 1 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Western San Gabriel Mountains and Highway 14 Corridor, 
  Eastern San Gabriel Mountains, Western Antelope Valley 
  Foothills, Eastern Antelope Valley Foothills and Antelope 
  Valley.

* WHEN...Until 10 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Areas of blowing dust can suddenly and dangerously reduce 
  visibilities to near zero. Roadways that may be affected by 
  gusty cross winds and blowing dust include Highways 14 and 
  138. Tree limbs could be blown down and a few power outages 
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ340-346-020200-
/O.CON.KLOX.WI.Y.0050.230501T1600Z-230502T0200Z/
San Luis Obispo County Beaches-
Santa Barbara County Central Coast Beaches-
Including the cities of Arroyo Grande, Avila Beach, Cambria, 
Morro Bay, Pismo Beach, Lompoc, and Vandenberg Space Force Base
833 AM PDT Mon May 1 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...San Luis Obispo County Beaches and Santa Barbara 
  County Central Coast Beaches.

* WHEN...Until 7 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  Roadways that may be affected by gusty cross winds include
  Highways 1 and 101. Tree limbs could be blown down and a few
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 29, 10:41 PM PDT, 4 hours 19 minutes earlier.

Area forecast discussion, Apr 29, 10:41 PM PDT, 4 hours 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
1041 PM PDT Sat Apr 29 2023

.SYNOPSIS...29/810 PM.

An approaching upper level trough will bring a deepening marine
layer and cooling trend through Monday. Additional cooling and a
chance of rain and mountain snow is expected Tuesday through
Thursday as a low pressure system moves through the region.

&&

.SHORT TERM (SAT-TUE)...29/829 PM.

Another very warm day across the interior with highs in the
lower to mid 90s across the warmer valleys and deserts. The
upper level ridge of high pressure that brought the warming
the past couple of days will weaken and shift eastward as
Sunday as an upper level trough approaches the California coast.
This will lead to a deepening of the marine layer with low clouds
and fog spreading into many valley areas by Sunday morning.
Already this evening, satellie imagery showing low clouds and fog
widespread across the coastal plain. The latest ACARS data showing
the marine layer depth around 12000 feet across the LA Basin, but
is expected to increase to 1500 feet by Sunday morning. A
cooling trend is expected to begin across all areas on Sunday,
especially in the valleys with the greater marine layer influence.

By Sunday night into Monday, heights will continue to fall which
will allow further deepening of the marine layer, with low clouds
and fog likely reaching the lower coastal slopes. Clearing each
afternoon will be on the slow side with coastal areas likely
remaining cloudy. Additionally, there will be the potential for
some drizzle and a 10 percent chance of measurable light rain on
Monday for areas south of Point Conception (especially LA county).
Also with moderate to strong onshore gradients, there will be
gusty southwesterly winds during the afternoon/evening hours with
a chance of advisory-level winds across the Antelope Valley by
Monday afternoon.

*** From previous discussion ***

For Monday night and Tuesday, attention turns to the beginning of
the more direct impacts from the upper low. Deterministic and
ensembles all are in good agreement with the track of the upper
low, increasing confidence in the Tuesday and Tuesday evening
forecast. There will be a threat of rain developing across San
Luis Obispo and Santa Barbara counties Tuesday morning with the
rain threat working its way down to Ventura/LA counties Tuesday
afternoon and evening. Through Tuesday evening, do not anticipate
a lot of rain, just amounts under 0.10 inches. Additionally, it
looks like enough instability to warrant an inclusion of a slight
chance of thunderstorms Tuesday for San Luis Obispo county and the
adjacent coastal waters.

.LONG TERM (WED-SAT)...29/144 PM.

For the extended, main focus will remain on the upper low and its
impacts across the area Wednesday and Thursday. Surprisingly, the
12Z deterministic and ensembles of the GFS and ECMWF are in very
good agreement with the track of the upper low through Thursday.
So, confidence is a bit higher during this time period than
previous days.

For Wednesday and Wednesday night, the center of the upper low
will move across the Channel Islands. On Thursday, the center of
the low will move inland over Ventura/LA counties, eventually
moving off to the northeast Thursday night. The cyclonic flow
around the low should be able to pick up some decent moisture,
resulting in measurable rainfall for all areas Wednesday through
Thursday. At this time, the multi-run QPF trends on both the GFS
and ECMWF ensembles have been slowly decreasing from run-to-run.
So, the latest estimates of 0.25 to 0.75 inches with local amounts
up to 1.00 inch appear reasonable. Of course, given the fickle
nature of upper lows in early May, these numbers could change
over the coming days. As mentioned in the short term discussion,
there is some decent instability associated with the upper low.
So, have included a slight chance of thunderstorms for northern
areas on Wednesday then all areas on Thursday. Snow levels are
expected to drop into the 4500-5500 foot range. So, there will be
some measurable snowfall in the mountains with amounts around 6
inches possible.

For Friday, the upper low will be spinning over northern Nevada
with cyclonic flow continuing over the area. Models do not
indicate much moisture, so POPs are below 15 percent. However,
would not be surprised to see some mention of showers need to be
included in future forecasts.

For Saturday, dry conditions are expected with weak upper level
ridge over the area. This will allow for some nice warming,
compared to the Wednesday-Friday temperatures, with temperatures
in the mid 60s to mid 70s.

&&

.AVIATION...30/0540Z.

At 0440Z at KLAX, the marine layer was 1300 feet. The top of the
inversion was around 2700 feet with a temperature of 22 C.

Moderate confidence in TAFs, except high confidence in TAFs for KPMD
and KWJF. Flight Cat changes could be off by +/- 1hr.

KLAX...Moderate confidence in 00Z TAF. Flight cat changes could be
off by an hour. Good confidence that any east wind component will
remain below 6 kts.

KBUR...Moderate confidence in TAF. Cigs may arrive as late as 10Z.
There is a 25 percent chc of 2SM OVC004 conds 11Z-15Z. Good
confidence that VFR transition will occur +/- 30 minutes of
forecast time.

&&

.MARINE...29/807 PM.

Patchy dense fog is possible tonight across the coastal waters.
A Gale Warning is in effect for the Outer waters and inner waters
north of Point Sal for Sunday late morning or afternoon into
Sunday night. There is a 30-50 percent chance that Gales will
continue beyond this time frame, with the greatest chance across
the southern Outer waters.

Small Craft Advisory issued across western portions of the Santa
Barbara Channel late Sunday into Sunday night as probability has
increased to 70 percent. There is a 50-70 percent chance of SCA
conditions across the southern Inner Waters Monday into Monday
night with a 20 to 40 percent chance of Gale conditions, with the
highest probabilities north of Point Mugu.

Forecast confidence decreases Tuesday through Thursday, although
generally lighter winds are anticipated. Isolated thunderstorms
may impact the waters at times during this period as an unusually
strong May storm moves through the region.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Gale Warning in effect from 11 AM Sunday to 3 AM PDT Monday
      for zones 645-670. (See LAXMWWLOX).
     Small Craft Advisory in effect until 11 AM PDT Sunday for
      zone 670. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 PM PDT Sunday for
      zones 673-676. (See LAXMWWLOX).
     Gale Warning in effect from 3 PM Sunday to 3 AM PDT Monday
      for zones 673-676. (See LAXMWWLOX).

&&

PUBLIC...Gomberg/Thompson
AVIATION...Rorke
MARINE...Gomberg/Munroe
SYNOPSIS...Gomberg

weather.gov/losangeles

Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=lox

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:33 PM PDTSmall Craft AdvisoryLOX30 hr

Nearby

Wind Advisories in California, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.